MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74022128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left tka surgery had been performed on (b)(6) 2014 due to osteoarthritis, the patient has experienced ongoing pain a swelling.This adverse event has been treated by multiple approaches, including a knee aspiration and steroid injection on (b)(6) 2018.Bone scans confirmed large joint effusion and patellar maltracking, for which, on (b)(6) 2018, bilateral knee release was performed to address this kneecap positioning problem.A second knee aspiration was performed on (b)(6) 2019.Patient's pain and swelling is still ongoing.
 
Additional Manufacturer Narrative
Internal reference number: case (b)(4).
 
Additional Manufacturer Narrative
Additional information: d1, d4, g2.H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that six comparison x-rays of the left knee with dates ranging from (b)(6) 2015 to (b)(6) 2018, were provided and confirm the gradual lateralization of both patellas.The patient¿s components are stable, well-placed, and well-aligned.The definitive clinical root cause of the patient¿s left knee continued pain and swelling could not be determined.The provided left knee x-rays confirm the report.However, no x-rays images or reports were provided from 2018 through 2024, for evaluation or comparison.We cannot rule out a possible trauma, the patient¿s age, history of osteoarthritis, neuropathy, gout, bone quality, alcohol usage, activity level as contributory factors.The patient impact beyond the reported pain, swelling, clicking, revision, and expected transient post-op convalescence period cannot be determined since the patient¿s outcome is unknown.The devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the femoral component, the tibial baseplate and the insert, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.For the patella, a review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Also, warnings and precautions states that the patient should be warned of surgical risks and made aware of possible adverse effects.The patient should be warned that the implant can become damaged as a result of strenuous activity or trauma.Besides, possible adverse effects section states that temporary or permanent nerve damage can result in pain or numbness of the affected limb.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.Based on the information provided, the unsatisfactory experience could be confirmed.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D10, h6 (health effect - impact code).

Brand Name
JRNY II BCS FEMORAL OXIN LT SZ 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19121489
Report Number1020279-2024-00758
Device Sequence Number18094491
Product Code JWH
UDI-Device Identifier00885556170564
UDI-Public00885556170564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number74022128
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420578/GNS II RESURF PAT 35MM; 74022228/JOURNEY TIBIA BASE NP LT SZ 8; 74027281/JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; GNS II RESURF PAT 35MM / 71420578; JOURNEY TIBIA BASE NP LT SZ 8 / 74022128; JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM / 74027281
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight95 KG